Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 13, NWS Rapid City, SD

September 1, 2015

NWS Rapid City, SD issued this red flag warning at Sep 1, 2015, 1:35 PM MDT. It took effect at Sep 2, 2015, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2015, 1:35 PM MDT (19:35 UTC)
In effect from
Sep 2, 2015, 10:00 AM MDT
Expired
Sep 2, 2015, 7:00 PM MDT
In force
9 hr
Issued by
NWS Rapid City, SD

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WWUS83 KUNR 011935
RFWUNR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
135 PM MDT TUE SEP 1 2015

...RED FLAG WARNING IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
NORTHEASTERN WYOMING FIRE WEATHER ZONE 259...

.HOT AND DRY WEATHER IS EXPECTED WEDNESDAY ACROSS PARTS OF THE
NORTHEASTERN WYOMING. RELATIVE HUMIDITIES WILL FALL AS LOW AS 10
PERCENT. GUSTY SOUTHWESTERLY WINDS WILL DEVELOP ON WEDNESDAY...WITH
SOME GUSTS TO NEAR 30 MPH. CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED WEDNESDAY INTO EARLY WEDNESDAY EVENING. THURSDAY LOOKS
DRY AND BREEZY AS WELL...BUT NOT QUITE AS DRY AND WINDY AS
WEDNESDAY.

WYZ259-021045-
/O.UPG.KUNR.FW.A.0014.150902T1600Z-150903T0100Z/
/O.NEW.KUNR.FW.W.0013.150902T1600Z-150903T0100Z/
SOUTHERN CAMPBELL-
135 PM MDT TUE SEP 1 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
259...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 7 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 259.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WILDFIRES CAN SPREAD RAPIDLY IN THE VERY DRY FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
340 
WWUS83 KUNR 020927
RFWUNR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
327 AM MDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM THIS MORNING INTO THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
NORTHEASTERN WYOMING FIRE WEATHER ZONE 259...

.HOT AND DRY WEATHER WILL DEVELOP TODAY ACROSS PARTS OF NORTHEASTERN
WYOMING. RELATIVE HUMIDITIES WILL FALL TO AROUND 10 PERCENT.
GUSTY SOUTHWESTERLY WINDS WILL DEVELOP ON WEDNESDAY...WITH SOME
GUSTS TO NEAR 30 MPH. CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TODAY INTO THIS EVENING. THURSDAY LOOKS DRY AND BREEZY
AS WELL...BUT NOT QUITE AS DRY AND WINDY AS WEDNESDAY.

WYZ259-030100-
/O.CON.KUNR.FW.W.0013.150902T1600Z-150903T0100Z/
SOUTHERN CAMPBELL-
327 AM MDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 259...

* AFFECTED AREA...NORTHEASTERN WYOMING FIRE WEATHER ZONE 259...
                  SOUTHERN CAMPBELL COUNTY.
* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...FALLING TO AROUND 10 PERCENT.

* IMPACTS...WILDFIRES CAN SPREAD RAPIDLY IN THE VERY DRY FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
778 
WWUS83 KUNR 022041
RFWUNR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
241 PM MDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM THROUGH THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN WYOMING
FIRE WEATHER ZONE 259...

CONDITIONS ACROSS NORTHEAST WYOMING ARE HOT AND VERY DRY...WITH
TEMPS IN THE 90S...DEW POINTS IN THE UPPER 20S TO LOWER 30S...AND
RH VALUES 10 TO 15 PERCENT. SOME BREEZY SOUTHWEST WINDS WITH GUSTS
OF 25 TO 30 MPH HAVE BEEN REPORTED ACROSS SOUTHERN CAMPBELL
COUNTY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
EARLY THIS EVENING.

WYZ259-030100-
/O.CON.KUNR.FW.W.0013.000000T0000Z-150903T0100Z/
SOUTHERN CAMPBELL-
241 PM MDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
259...

* AFFECTED AREA...FIRE WEATHER ZONE 259...SOUTHERN CAMPBELL
  COUNTY.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AROUND 10 PERCENT.

* IMPACTS...WILDFIRES CAN SPREAD RAPIDLY IN THE VERY DRY FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Sep 1, 10:53 AM MDT, 2 hours 42 minutes earlier.

Area forecast discussion, Sep 1, 10:53 AM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1053 AM MDT TUE SEP 1 2015

.UPDATE...
ISSUED AT 844 AM MDT TUE SEP 1 2015

HAVE MADE A FEW ADJUSTMENTS TO THE FORECAST BASED ON LATEST OBSERVATIONS
AND MODEL DATA.
1...LATEST SATELLITE OBSERVATIONS SHOW THE FOG IN
BUTTE AND MEADE COUNTIES HAS BEEN SLOW TO ERODE THIS MORNING. HAVE
UPDATED GRIDS TO INCLUDE PATCHY FOG UP TO 18Z.
2...SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO MOVE OUT OF
MELLETTE...TODD...AND TRIPP COUNTIES. THE SHORT TERM HIGH
RESOLUTION MODELS HAVE MOST OF THE PRECIPITATION EXITING OUR CWA
BY 18Z...AND HAVE REFLECTED THAT IN OUR GRIDS.
3...THIS MORNINGS SOUNDING AT UNR HAD A MAX TEMPERATURE OF 94
DEGREES...AND WITH MAINLY CLEAR SKIES AND DECENT MIXING EXPECTED
TODAY...HAVE ADJUSTED TEMPERATURES UP A COUPLE OF DEGREES FROM THE
PREVIOUS FORECAST ACROSS MOST OF NORTHEAST WYOMING AND WESTERN
SOUTH DAKOTA.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
ISSUED AT 202 AM MDT TUE SEP 1 2015

08Z SFC ANALYSIS SHOWS HIGH PRESSURE OVER THE EASTERN
DAKOTAS/MINNESOTA WITH A SFC TROUGH DEVELOPING FROM NORTHWESTERN
MONTANA INTO CENTRAL WYOMING. WEAK UPPER FORCING AND SOME
850-700 MB FRONTOGENESIS MAY ALLOW A FEW SHOWERS OR POSSIBLY A
THUNDERSTORM TO CLIP TRIPP CO IN SOUTH CENTRAL SOUTH DAKOTA EARLY
THIS MORNING.

THE SURFACE HIGH WILL CONTINUE TO MOVE OFF TO THE EAST TODAY AND
THE DEEPENING SFC TROUGH WILL MOVE EASTWARD INTO FAR WESTERN SOUTH
DAKOTA. SOUTHERLY FLOW TO THE EAST OF THE TROUGH WILL BRING LOW
LEVEL MOISTURE INTO CENTRAL AND WESTERN SOUTH DAKOTA. VERY DRY
CONDITIONS WILL DEVELOP TO THE WEST OF THE TROUGH OVER NERN WY AND
FAR WRN SD DUE TO SUBSIDENCE ASSOCIATED WITH WESTERLY DOWNSLOPE
FLOW. HIGH TEMPERATURES ON THE PLAINS WILL MAINLY BE IN THE 90S
TODAY...WITH THE MIN RH FALLING TO AROUND 12 PERCENT OVER
NORTHEASTERN WYOMING AND TO 25 TO 30 PERCENT OVER PARTS OF WESTERN
AND CENTRAL SOUTH DAKOTA. AT THIS TIME IT LOOKS LIKE THE CAPPING
INVERSION DUE TO THE WARM AIR ALOFT WILL KEEP ANY SHOWERS OR
THUNDERSTORMS FROM FORMING THIS AFTN/EVE. THE CAP WILL BE WEAKEST
OVER SOUTH CENTRAL SOUTH DAKOTA SO AN ISOLATED THUNDERSTORM MAY BE
POSSIBLE THERE DURING THE LATE AFTN IF THE INSTABILITY ENDS UP
BEING SLIGHTLY STRONGER THAN CURRENTLY EXPECTED.

WEDNESDAY WILL BE VERY WARM WITH THE SFC TROUGH DEEPENING OVER
EASTERN MT/WY AND THE WESTERN DAKOTAS. VERY DRY AIR IS EXPECTED
AGAIN TO THE WEST OF THE TROUGH AND SOUTHWESTERLY WINDS WILL
BECOME BREEZY...OVER PARTS OF NORTHEASTERN WYOMING. DRY WEATHER IS
EXPECTED AGAIN ON WEDNESDAY.

.LONG TERM...THURSDAY THROUGH MONDAY
ISSUED AT 202 AM MDT TUE SEP 1 2015

STRONG UPPER TROUGH WILL DEVELOP ACROSS THE PAC NW THU
TOWARD THE END OF THE WEEK. SWRLY FLOW WILL STRENGTHEN ACROSS THE
REGION AHEAD OF THE TROUGH WITH SEVERAL EMBEDDED WAVES. A STATIONARY
FRONTAL BOUNDARY WILL SIT ACROSS NW ND/ERN MT. CONVECTION WILL
DEVELOP ACROSS THE NRN PLAINS LATE FRIDAY AND MAINLY INTO SATURDAY
AS THE UPPER TROUGH CUTS OFF AND CROSSES THE NRN ROCKIES INTO THE
NRN PLAINS SAT INTO SUN. COOLER AND DRIER AIR WILL PUSH INTO THE
AREA ON THE BACKSIDE OF THE LOW SUN/MON. WEAK RIDGING WILL DEVELOP
EARLY NEXT WEEK WITH NEAR TO SLIGHTLY BELOW AVERAGE TEMPS.

&&

.AVIATION...FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY
ISSUED AT 1052 AM MDT TUE SEP 1 2015

VFR CONDITIONS EXPECTED THROUGH THE PERIOD.

&&

.FIRE WEATHER...
ISSUED AT 202 AM MDT TUE SEP 1 2015

DRY AND BREEZY CONDITIONS WILL DEVELOP ACROSS PARTS OF NERN WY
WEDNESDAY AHEAD OF A DEEPENING TROUGH OF LOW PRESSURE OVER MT.
DEWPOINTS OVER NORTHEASTERN WYOMING SHOULD DROP TO AROUND 35F
WITH RH DROPPING TO 10-15 PERCENT. NAM FORECAST SOUNDINGS INDICATE
WINDS OF 25-30KT MIXING DOWN FROM ALOFT. WILL KEEP THE FIRE
WEATHER WATCH FOR SRN CAMPBELL COUNTY ON WEDNESDAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR WYZ259.

&&

UPDATE...MCKEMY
SHORT TERM...10
LONG TERM...13
AVIATION...POJORLIE
FIRE WEATHER...10
Hazardous weather outlook, Sep 1, 2:45 AM MDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
245 AM MDT TUE SEP 1 2015

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-021400-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
245 AM MDT TUE SEP 1 2015 /345 AM CDT TUE SEP 1 2015/

...FIRE WEATHER WATCH FOR PARTS OF NORTHEASTERN WYOMING ON
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT...DRY...AND BREEZY CONDITIONS ACROSS PARTS OF NORTHEASTERN
WYOMING ON WEDNESDAY MAY ALLOW FOR CRITICAL FIRE WEATHER
CONDITIONS TO DEVELOP IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.